Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 213, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 20, 2000, 4:29 PM CDT for Panola County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 20, 2000, 4:29 PM CDT (21:29 UTC)
- Expired
- Sep 20, 2000, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Panola County, MS
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS54 KMEG 202129 SVRMEM MSC107-202200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 429 PM CDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 500 PM CDT * AT 425 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER CURTIS STATION...MOVING NORTHEAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE... PLEASANT GROVE... COMO...SARDIS... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3444 9022 3424 9016 3439 8976 3458 8994
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:30 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 20, 2:30 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT WED SEP 20 2000 SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH MISSISSIPPI AS WELL AS ALONG COLD FRONT WHICH NOW EXTENDS ACROSS SOUTHERN ILLINOIS THROUGH SOUTHEAST MISSOURI INTO SOUTHEAST OKLAHOMA. RAIN WILL CONTINUE ON A SCATTERED BASIS ACROSS THE REGION AS FRONT CONTINUES TO MOVE SOUTHEAST. FRONT WILL LINGER ACROSS SOUTHERN PART OF FORECAST AREA DURING THE MORNING HOURS ON THURSDAY SO LEFT A SMALL CHANCE FOR THURSDAY. THURSDAY NIGHT SHOULD BE DRY BUT MODELS INDICATE RETURN TO MOISTURE AS WHAT IS LEFT OF FRONT RETURNS BACK NORTH ON FRIDAY. GUIDANCE NUMBERS APPEAR A LITTLE LOW FOR THURSDAY( SO WENT ABOVE THOSE NUMBERS. PRELIMINARY NUMBERS MEM 63/81/66/85 411 MKL 60/79/60/83 411 JBR 59/79/61/86 411 TUP 65/81/66/85 411 .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.